Local

Nov 15, 2012 9:31 PM

Students overdose on synthetic drug

TUCSON - Two Sunnyside High School students were hospitalized Thursday after overdosing on a synthetic drug.

School officials said they are investigating and have contacted Tucson Police.

Paramedics arrived at the high school just before 2:00 p.m. They said they responded to an overdose call.

News 4 learned two students went to the nurse's office. It was there that 911 was called.

Spice is marketed as synthetic marijuana that is a safe alternative. However, side effects of an overdose include rapid heart rate, vomiting, agitation, confusion, and hallucinations.

One student can't believe what his fellow classmates did.

"Just plain stupidity," Llunas Gonzalez said. "I don't know why people do that stuff."

One teacher, who wished to remain anonymous, told News 4 they were made aware of the synthetic drug at a staff meeting and to be on the lookout.

Students said they will be on the lookout as well.

"I just think its retarded to do that," said Sunnyside student Melyssa Miranda. "They have a future ahead of them."

Others expressed how they feel about drugs on campus.

"It's irresponsible," Marie Rodriguez said. "Especially if they OD on school grounds."

It was reported another student may have also over dosed. Sunnyside officials said that incident did not happen on school grounds.

»Comments

More News

Most Popular

Top Videos

1 2 3 4